Format

Send to

Choose Destination
Cancer. 1979 Jun;43(6):2223-6.

Cyclophosphamide-induced cardiomyopathy: a report of two cases and review of the English literature.

Abstract

Fatal cardiomyopathy developed in two patients receiving cyclophosphamide in preparation for bone marrow transplantation. Both patients had normal EKGs prior to receiving cyclophosphamide in total doses of 168 mg/kg (case 1) and 144 mg/kg (case 2) and subsequently developed loss of voltage and ST-T wave changes. One patient (case 1) died of CHF and hypotension while the other patient (case 2) developed tamponade. Prior to this report, the lowest total dose of cyclophosphamide reported to cause fatal cardiomyopathy was 180 mg/kg. In contrast to anthracycline congestive cardiomyopathy, the effects of cyclophosphamide appear to have an acute onset and do not appear to be the cumulative result of drug dosing. Postmortem examination in both patients revealed thickened left ventricles with intramyocardial hemorrhage.

Supplemental Content

Loading ...
Support Center